Rosenblum, Louis A.
November 1959
American Journal of Gastroenterology;Nov1959, Vol. 32 Issue 5, p645
Academic Journal
Presents an abstract of the study "Antihistamines and Diphenylhydantoin-Induced Gingival Hyperplasia," by F. C. Sturmer Jr., published in the September 4, 1958 issue of the "New England Journal of Medicine."


Related Articles

  • Drug-Induced Gingival Overgrowth: Old Problem, New Problem. Hassell, Thomas M.; Hefti, Arthur F. // Critical Reviews in Oral Biology & Medicine;1991, Vol. 2 Issue 1, p103 

    This article discusses the results of a research study conducted to determine the pathogenesis of gingival overgrowth and swelling induced by phenytoin. The potential impact of cyclosporine-A and other dihydropyridines in inducing gingival overgrowth and swelling is also considered. The...

  • Drug-Induced Gingival Overgrowth: The Genetic Dimension. Curtis Charles, Noronha Shyam; Chavan, Rahul; Joshirao Moon, Ninad; Nalla, Srinivas; Mali, Jaydeepchandra; Prajapati, Anchal // North American Journal of Medical Sciences;Sep2014, Vol. 6 Issue 9, p478 

    Background: Currently, the etiology of drug-induced gingival overgrowth is not entirely understood but is clearly multifactorial. Phenytoin, one of the common drugs implicated in gingival enlargement, is metabolized mainly by cytochrome P450 (CYP)2C9 and partly by CYP2C19. The CYP2C9 and CYP2C19...

  • hyperplasia, gingival. Peters, Michael // BMA A-Z Family Medical Encyclopedia;2004, p396 

    An encyclopedia entry for "gingival hyperplasia" is presented. It refers to the abnormal enlargement of the gums. The condition is caused by various factors such as gingivitis, ill-fitting dentures, persistent breathing through the mouth, and taking the anticonvulsant drug phenytoin. Surgical...

  • Calcium Channel Blocker-Induced Gingival Hyperplasia: Case Report and Review of This Iatrogenic Disease. Lawrence, David B.; Weart, C. Wayne; Laro, Jeffrey J.; Neville, Brad W. // Journal of Family Practice;Nov1994, Vol. 39 Issue 5, p483 

    Gingival hyperplasia is a common disorder associated with phenytoin and cyclosporine therapy. However, induction of this condition by calcium channel blockers is less well known. Inflammation of the gingival tissue from bacterial plaque and the subsequent development of gingival crevicular fluid...

  • GINGIVAL ENLARGEMENT IN EPILEPTIC PATIENTS ON PHENYTOIN THERAPY-AN OVERVIEW OF POSSIBLE ETIOLOGIES AND STUDIES. Singh Nayyar, Abhishek // Oral & Maxillofacial Pathology Journal;Jan-Jun2013, Vol. 4 Issue 1, p326 

    Epilepsy is a common neurological disorder with recurrent seizures due to a chronic underlying process. Despite tremendous advances in the field of understanding regarding the etio-pathogenesis of epilepsy, phenytoin still remains the drug of choice in its management. Chronic administration of...

  • Dilantin-Induced Gingival Hyperplasia. Yu, Thomas // Ontario Dentist;May2007, Vol. 84 Issue 4, p28 

    The article discusses the case of a patient with dilantin-induced gingival hyperplasia. Gingival enlargement that is drug-induced is associated with anticonvulsants, immunosuppressants and calcium channel blockers. The patient complained of a two-month history of gum pain, along with bleeding on...

  • Levels of 5,5-Diphenylhydantoin and Its Major Metabolite in Human Serum, Saliva, and Hyperplastic Gingiva. CONARD, GORDON J.; JEFFAY, HENRY; BOSHES, LOUIS; STEINBERG, ARNOLD D. // Journal of Dental Research;Nov1974, Vol. 53 Issue 6, p1323 

    Levels of 5,5-diphenylhydantoin (DPH) and its para-hydroxy metabolite (HPPH) were measured in serum, saliva, and in segments of hyperplastic gingiva from patients receiving chronic drug therapy. The severity of gingival hyperplasia tends to be associated with higher DPH levels in gingiva and...

  • Treating Patients with Drug-Induced Gingival Overgrowth. Thompson, Ana L; Herman, Wayne W; Konzelman, Joseph; Collins, Marie A // Journal of Dental Hygiene;Fall2004, Vol. 78 Issue 4, p1 

    The purpose of this paper is to review the causes and describe the appearance of drug-induced gingival overgrowth, so that dental hygienists are better prepared to manage such patients. Gingival overgrowth is caused by three categories of drugs: anticonvulsants, immunosuppressants, and calcium...

  • Phenytoin.  // Reactions Weekly;Sep2015, Vol. 1568 Issue 1, p222 

    The article presents a case study of a 23-year-old female patient who developed gingival overgrowth during phenytoin treatment.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics